Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Concerning the shapes of finite-dimensional compacta


Authors: Ross Geoghegan and R. Richard Summerhill
Journal: Trans. Amer. Math. Soc. 179 (1973), 281-292
MSC: Primary 54C56
MathSciNet review: 0324637
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that two ``tamely'' embedded compacta of dimension $ \leq k$ lying in $ {E^n}(n \geq 2k + 2)$ have the same (Borsuk) shape if and only if their complements are homeomorphic. In particular, two k-dimensional closed submanifolds of $ {E^{2k + 2}}$ have the same homotopy type if and only if their complements are homeomorphic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54C56

Retrieve articles in all journals with MSC: 54C56


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1973-0324637-1
Article copyright: © Copyright 1973 American Mathematical Society